MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE MICRO; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE MICRO; CHPV
Model Number 82-3112
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve was implanted via v-p shunt in 2014 with unknown setting.Gait disturbance improved with 16 cm h2o.The patient was in good health for four years, but became ill around 2018 and began to fall repeatedly at the end of 2020.After that, the gait disorder progressed further.Since the tendency of overdrainage was confirmed by diagnostic imaging, the physician looked at the situation of 200mm h2o.The situation did not change, and endoscopic third ventriculostomy was performed on (b)(6) 2022, and the valve was removed.Immediately before the operation, the ventricular pressure was measured again, but the pressure was as low as 200 mmh2o.It is unknown if the valve was replaced.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id 823112) was returned for evaluation.Device history record (dhr) - the product code 823112 with lot 3638097 conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; no defects were noted.The position of the cam when valve was received was 180mmh2o.The valve was hydrated.The valve was leak tested and no leaks noted.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation functional issues were noted.

Brand Name
PROG VALVE MICRO
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13444665
Report Number3013886523-2022-00032
Device Sequence Number16655486
Product Code JXG
UDI-Device Identifier10886704041474
UDI-Public(01)10886704041474(17)170831(10)CNJCV5
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number82-3112
Device Catalogue Number823112
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown